Alert archive / New York / Rip Current Statements in 2014
Rip Current Statement 9, NWS New York, NY
NWS New York, NY issued this rip current statement at Jul 13, 2014, 4:03 AM EDT for 4 counties in New York. It took effect at Jul 13, 2014, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2014, 4:03 AM EDT (08:03 UTC)
- In effect from
- Jul 13, 2014, 6:00 AM EDT
- Expired
- Jul 13, 2014, 8:04 PM EDT
- In force
- 14 hr
- Issued by
- NWS New York, NY
Counties Kings County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 56 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843 WHUS41 KOKX 130803 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 403 AM EDT SUN JUL 13 2014 ...HIGH RISK OF RIP CURRENTS AT OCEAN BEACHES... NYZ075-080-081-178-179-132030- /O.NEW.KOKX.RP.S.0009.140713T1000Z-140714T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 403 AM EDT SUN JUL 13 2014 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH THIS EVENING. * LOCATIONS...ATLANTIC OCEAN FACING BEACHES OF NEW YORK CITY AND LONG ISLAND. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...3 TO 4 FT. * LIGHTNING RISK...MODERATE FOR BROOKLYN THROUGH SOUTHWEST SUFFOLK. LOW FOR SOUTHEAST SUFFOLK. * TIMING...HIGHEST THREAT OF RIP CURRENTS LATE THIS AFTERNOON INTO EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
2 follow-up statements
950 WHUS41 KOKX 132002 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 402 PM EDT SUN JUL 13 2014 ...HIGH RISK OF RIP CURRENTS AT OCEAN BEACHES THROUGH 9 PM THIS EVENING... NYZ075-080-081-178-179-140100- /O.CON.KOKX.RP.S.0009.000000T0000Z-140714T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 402 PM EDT SUN JUL 13 2014 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * LOCATIONS...ATLANTIC OCEAN FACING BEACHES OF NEW YORK CITY AND LONG ISLAND. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...3 TO 4 FT. * LIGHTNING RISK...MODERATE FOR BROOKLYN THROUGH SOUTHWEST SUFFOLK. LOW FOR SOUTHEAST SUFFOLK. * TIMING...HIGHEST THREAT OF RIP CURRENTS WILL CONTINUE THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
284 WHUS41 KOKX 140004 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 804 PM EDT SUN JUL 13 2014 ...HIGH RIP CURRENT RISK IS CANCELLED... NYZ075-080-081-178-179-140115- /O.CAN.KOKX.RP.S.0009.000000T0000Z-140714T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 804 PM EDT SUN JUL 13 2014 ...HIGH RIP CURRENT RISK IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE HIGH HIGH RIP CURRENT RISK FOR THE EVENING. $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this rip current statement went out at Jul 13, 1:51 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 13, 1:51 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
151 AM EDT SUN JUL 13 2014
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE MOVING OFFSHORE THROUGH TODAY AS A
COLD FRONT SLOWLY APPROACHES FROM THE WEST. THE FRONT THEN STALLS
NEAR THE REGION THROUGH WEDNESDAY. HIGH PRESSURE RETURNS FOR THE
END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MID AND HIGH LEVEL CLOUDS STREAMING IN FROM WEST KEEPING TEMPS UP
SLIGHTLY...ALONG WITH VERY WEAK WARM ADVECTION. HAVE KEPT
TEMPERATURE NEARLY STEADY THROUGH THE OVERNIGHT.
OTHERWISE...A CONTINUED DRY FORECAST TONIGHT WITH SURFACE HIGH
PRESSURE OFFSHORE. ALOFT...HEIGHTS WILL SLOWLY FALL IN RESPONSE TO
A DEVELOPING UPPER LEVEL TROUGH ACROSS THE GREAT LAKES.
PATCHY FOG/LOW CLOUDS ARE POSSIBLE TOWARDS DAYBREAK AS LOW LEVEL
MOISTURE INCREASES. LOW TEMPERATURES NEAR OR JUST ABOVE NORMAL IN
THE 60S TO AROUND 70 ARE FORECAST.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
SOUTHERLY FLOW INCREASES WITH TIGHTENING GRADIENT BETWEEN HIGH
PRESSURE OFFSHORE AND LOW PRESSURE ACROSS SOUTHEASTERN CANADA.
THIS BRINGS A WARM AND HUMID AIR MASS TO THE REGION. IT WILL ALSO
BECOME QUITE BREEZY...ESPECIALLY NEAR THE COAST. LOW LEVEL
MOISTURE WILL BE ON THE RISE AS DEW POINTS REACH THE UPPER 60S AND
POSSIBLY LOWER 70S BY LATE AFTERNOON.
DAYTIME HEATING ALONG WITH PRE-FRONTAL TROUGH DEVELOPMENT WEST OF THE
CITY SHOULD TRIGGER AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
UPPER LEVEL HEIGHTS SLOWLY FALL...BUT THE MAIN CLOSED LOW WILL STILL
BE A SIGNIFICANT DISTANCE AWAY FROM THE AREA. CAPE VALUES INCREASE
TO AROUND 1000-1200 J/KG AND 0-6 KM BULK SHEAR INCREASES TO 25-30 KT
ON SUNDAY...MAINLY FROM THE CITY NORTH AND WEST. PWATS ALSO SURGE TO
AROUND 1.9 INCHES BY SUNDAY EVENING. WITH THESE INGREDIENTS...HEAVY
RAINFALL IS POSSIBLE IN ANY STORM. AN ISOLATED STRONG TO SEVERE
STORM CANNOT BE RULED OUT. DAMAGING WIND GUSTS WOULD BE THE MAIN
THREAT IF A STORM DOES BECOME SEVERE.
SHOWER AND STORM ACTIVITY WILL WEAKEN SOME WITH LOSS OF DAYTIME
HEATING IN THE EVENING AND OVERNIGHT. WITH SURFACE TROUGH LINGERING
ACROSS THE REGION AND CONTINUED WARM ADVECTION...SHOWERS AND STORMS
WITH HEAVY RAINFALL REMAIN POSSIBLE.
HIGH TEMPERATURES ON SUNDAY WILL BE NEAR NORMAL IN THE LOW TO MIDDLE
80S. LOCATIONS NEAR THE COAST MAY STAY IN THE UPPER 70S DUE TO
ONSHORE FLOW. WARM AND MUGGY SUNDAY NIGHT WITH TEMPERATURES IN THE
LOWER 70S.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE LONG TERM FORECAST STARTS OFF WITH UNSETTLED WEATHER FOR THE
MONDAY THROUGH WEDNESDAY TIME FRAME THANKS TO A STRONG COLD FRONT
SLOWLY APPROACHING FROM THE WEST.
ON MONDAY...THE MAIN COLD FRONT REMAINS OVER THE MIDWEST WITH THE
MAIN UPPER LOW AS A WEAKER FRONT DEVELOPS IN CENTRAL PA. RAIN
CHANCES INCREASE QUICKLY ON MONDAY AND SHOWERS AND THUNDERSTORMS ARE
LIKELY BY MONDAY AFTERNOON. STRONG THUNDERSTORMS AND FLOODING ARE
POSSIBLE ON MONDAY. PWAT VALUES OVER 2 INCHES AND DEW POINTS IN THE
LOWER 70S WILL BE IN PLACE ALONG WITH THE STALLING FRONT CREATING
TRAINING OF CELLS SO WILL CONTINUE HEAVY RAIN WORDING. SEE HYDROLOGY
SECTION FOR ADDITIONAL DETAILS. AS WELL...MU CAPE VALUES INCREASE
TO OVER 2000 J/KG FOR AREAS WEST OF NYC MON AFTERNOON AND SHEAR
VALUES WILL BE GRADUALLY INCREASING. CANNOT RULE OUT A FEW STRONG TO
SEVERE STORMS. HEAVY RAIN AND LIKELY POPS CONTINUE THROUGH TUE
MORNING. AREAS EAST OF NYC...WITH THE STABILIZING SOUTHERLY
FLOW...THERE WILL BE LESS OF A CHANCE OF SEVERE STORMS.
STARTING TUE MORNING...CONFIDENCE DROPS IN POP AMOUNTS FOR TUESDAY.
LARGE DISCREPANCY IN MODEL GUIDANCE WITH THE ONE EXTREME...THE
NAM..WITH NO PRECIP WEST OF NYC AFTER 12Z. ON THE OTHER SIDE...THE
12/12Z ECMWF IS THE SLOWEST WITH PRECIP OVER THE LONGEST PERIOD. THE
ECMWF BRINGS THE MAIN COLD FRONT THROUGH LATE WED WHILE GFS/GEFS/CMC
HAS IT THROUGH BY WED MORNING. WILL KEEP CHANCE POPS THROUGH WED
MORNING TO ACCOUNT FOR THIS BUT TRENDS WILL HAVE TO BE MONITORED.
CANNOT COMPLETELY RULE OUT THIS SOLUTION. IF THIS SOLUTION IS
CORRECT...TUES WILL BE ANOTHER DAY OF HEAVY RAIN AND POTENTIALLY
STRONG STORMS WITH 0-6KM SHEAR OF 45-50 KT BUT LESS CAPE THAN MONDAY.
BEHIND THE FRONT...A DEEP UPPER TROUGH WILL CONTINUE ITS WAY EAST
WITH HIGH PRESSURE BUILDING IN AT THE SURFACE. ZONAL FLOW RETURNS
FOR THE END OF THE WEEK.
HIGHS MON-TUE WILL BE IN THE LOWER TO UPPER 80S WITH LOWS REMAINING
IN THE LOWER 70S. TEMPERATURES THU-SAT WILL BE GENERALLY NEAR
TO SLIGHTLY BELOW SEASONAL NORMALS.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE CONTINUES MOVING OFFSHORE WITH A SLOW MOVING COLD
FRONT APPROACHING FROM THE WEST THROUGH THE TAF PERIOD. MUCH OF
THE TIME PERIOD IS EXPECTED TO BE VFR. EXCEPTIONS WILL BE FOR
PATCHY FOG/STRATUS WITH POSSIBLE IFR/MVFR CONDITIONS EARLY AM AS
WELL AS IN ANY SHOWERS OR THUNDERSTORMS. THESE ARE DIFFICULT TO
PINPOINT IN TIMING BUT HIGHER CHANCES EXIST WELL N/W OF CITY
TERMINALS FOR THE AFTERNOON TO EARLY EVE WITH THE HIGHER CHANCE
SPREADING TO THE REST OF THE TERMINALS LATE IN THE TAF PERIOD.
WINDS STAY IN A GENERAL 180-220 DEGREES DIRECTION WITH SPEEDS OF
LESS THAN 10 KT INTO THE EARLY AM. THEN WINDS INCREASE TO 10-15 KT
WITH GUSTS NEAR 20 KT FOR THE AFTERNOON TO EARLY EVE WITH WIND
SPEEDS A FEW KTS HIGHER FOR KJFK AND KLGA. WINDS SUBSIDE AGAIN
THEREAFTER.
.OUTLOOK FOR 00Z MONDAY THROUGH THURSDAY...
.SUNDAY NIGHT-WEDNESDAY...SCATTERED TO NUMEROUS SHRA/TSTMS.
STRONGER TSTMS DURING THIS TIME FRAME COULD PRODUCE PERIODS OF
MVFR OR LOWER CONDITIONS...LOCALLY HEAVY RAINFALL...AND GUSTY
WINDS. CONDITIONS IMPROVE LATE WEDNESDAY.
.THURSDAY...VFR.
&&
.MARINE...
TRANQUIL CONDITIONS ON THE WATERS THROUGH EARLY SUNDAY MORNING.
SOUTHERLY FLOW INCREASES ON SUNDAY AND WINDS INCREASE TO SCA
LEVELS WITH WINDS IN THE AFTERNOON AND EVENING ON THE OCEAN
WATERS. HAVE ISSUED A SCA FOR THE HARBOR AND OCEAN WATERS
STARTING AT 16Z. SEAS WILL ALSO BE RISING TO AROUND 5 FT SUNDAY
NIGHT OVER THE OCEAN WITH THE INCREASED SOUTHERLY FLOW. THE SCA
CURRENTLY GOES TO 04Z MONDAY ON THE HARBOR AND 10Z MONDAY ON THE
OCEAN WATERS.
SOUTHERLY FLOW REMAINS ELEVATED ON MONDAY WITH OCEAN SEAS RISING TO
5-7 FEET BY MONDAY EVENING AND WIND GUSTS OF 20-25KT. THIS WILL
CONTINUE ON TUESDAY WITH WINDS SLOWLY DIMINISHING TUESDAY EVENING.
SEAS WILL BE SLOW TO DIMINISH WITH 5 FT SEAS POSSIBLE THROUGH
WEDNESDAY EVENING. SUB SCA CRITERIA EXPECTED ON THURSDAY. .
&&
.HYDROLOGY...
THERE IS THE POTENTIAL FOR SIGNIFICANT RAINFALL FROM LATE SUNDAY
INTO EARLY WEDNESDAY. AT THIS TIME THERE IS TOO MUCH UNCERTAINTY
TO SPECIFY EXACT AMOUNTS OR SPECIFIC THREATS...OTHER THAN TO NOTE
FLOODING IS POSSIBLE IN AREAS THAT EXPERIENCE ROUNDS OF LOCALLY
HEAVY RAINFALL.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM EDT MONDAY FOR
ANZ350-353-355.
SMALL CRAFT ADVISORY FROM NOON TODAY TO MIDNIGHT EDT TONIGHT
FOR ANZ338.
&&
AVIATION...JMHazardous weather outlook, Jul 13, 4:00 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 400 AM EDT SUN JUL 13 2014 CTZ009-NJZ002-004-006-103>108-NYZ067-069>074-176-177-141000- SOUTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU- 400 AM EDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT...A FEW OF WHICH COULD BECOME SEVERE WITH GUSTY WIND. MONDAY THROUGH WEDNESDAY MORNING...A SLOW MOVING COLD FRONT WILL IMPACT THE AREA WITH THUNDERSTORMS LIKELY. HEAVY RAINFALL IS LIKELY WITH THE STORMS AND SLOW MOVING STORMS MOVING OVER THE SAME AREA MAY PRODUCE FLASH FLOODING...ESPECIALLY MONDAY AFTERNOON INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-179-141000- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 400 AM EDT SUN JUL 13 2014 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT...A FEW OF WHICH COULD BECOME SEVERE WITH GUSTY WIND. MONDAY THROUGH WEDNESDAY MORNING...A SLOW MOVING COLD FRONT WILL IMPACT THE AREA WITH THUNDERSTORMS LIKELY. HEAVY RAINFALL IS LIKELY WITH THE STORMS AND SLOW MOVING STORMS MOVING OVER THE SAME AREA MAY PRODUCE FLASH FLOODING...ESPECIALLY MONDAY AFTERNOON INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-010>012-NYZ068-078-079-141000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-PUTNAM-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 400 AM EDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH WEDNESDAY MORNING...A SLOW MOVING COLD FRONT WILL IMPACT THE AREA WITH THUNDERSTORMS LIKELY. HEAVY RAINFALL IS LIKELY WITH THE STORMS AND SLOW MOVING STORMS MOVING OVER THE SAME AREA MAY PRODUCE FLASH FLOODING...ESPECIALLY MONDAY AFTERNOON INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-141000- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 400 AM EDT SUN JUL 13 2014 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH WEDNESDAY MORNING...A SLOW MOVING COLD FRONT WILL IMPACT THE AREA WITH THUNDERSTORMS LIKELY. HEAVY RAINFALL IS LIKELY WITH THE STORMS AND SLOW MOVING STORMS MOVING OVER THE SAME AREA MAY PRODUCE FLASH FLOODING...ESPECIALLY MONDAY AFTERNOON INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-141000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 400 AM EDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:57 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 35 min |
Nearby
Rip Current Statements in New York, 2014Every rip current statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.